Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 196, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2017, 4:40 PM CDT for Anderson County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 4:40 PM CDT (21:40 UTC)
- Expired
- May 3, 2017, 5:32 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Anderson County, TX
The radar
The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
281
WUUS54 KFWD 032140
SVRFWD
TXC001-032245-
/O.NEW.KFWD.SV.W.0196.170503T2140Z-170503T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
440 PM CDT WED MAY 3 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Anderson County in central Texas...
* Until 545 PM CDT.
* At 440 PM CDT, a severe thunderstorm was located near Elkhart, or
12 miles south of Palestine, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Elkhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3161 9526 3159 9528 3154 9565 3153 9565
3151 9573 3153 9575 3155 9574 3156 9571
3158 9573 3162 9571 3166 9574 3175 9537
3175 9536 3173 9537 3173 9534 3172 9534
3171 9531 3168 9528 3163 9529
TIME...MOT...LOC 2140Z 258DEG 47KT 3158 9558
HAIL...1.00IN
WIND...60MPH
$$
Hernandez2 follow-up statements
834
WWUS54 KFWD 032214
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
514 PM CDT WED MAY 3 2017
TXC001-032245-
/O.CON.KFWD.SV.W.0196.000000T0000Z-170503T2245Z/
Anderson TX-
514 PM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN ANDERSON COUNTY...
At 514 PM CDT, a severe thunderstorm was located 11 miles west of
Elkhart, or 11 miles southwest of Palestine, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elkhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3161 9526 3159 9528 3154 9565 3153 9565
3151 9573 3153 9575 3155 9574 3156 9571
3158 9573 3162 9571 3166 9574 3175 9537
3175 9536 3173 9537 3173 9534 3172 9534
3171 9531 3168 9528 3163 9529
TIME...MOT...LOC 2214Z 256DEG 42KT 3163 9577
HAIL...1.00IN
WIND...60MPH
$$
Hernandez095
WWUS54 KFWD 032232
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
532 PM CDT WED MAY 3 2017
TXC001-032242-
/O.CAN.KFWD.SV.W.0196.000000T0000Z-170503T2245Z/
Anderson TX-
532 PM CDT WED MAY 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDERSON COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 PM CDT for
central Texas.
LAT...LON 3161 9526 3159 9528 3154 9565 3153 9565
3151 9573 3153 9575 3155 9574 3156 9571
3158 9573 3162 9571 3166 9574 3175 9537
3175 9536 3173 9537 3173 9534 3172 9534
3171 9531 3168 9528 3163 9529
TIME...MOT...LOC 2230Z 258DEG 47KT 3168 9550
$$
HernandezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:31 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 3, 3:31 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 331 PM CDT Wed May 3 2017 .DISCUSSION... The ongoing complex of convection which fired earlier just ahead of a strong cold front, has--to this point--struggled to really congeal into a line. Instead, two discrete severe storms have laid down swaths of hail and sporadic wind damage just south of the Metroplex. Stout large-scale forcing for ascent continues to overspread the region, as evidenced by the presence of an implied jet streak on moisture channel imagery. As this enhanced flow impinges upon the southeastward moving cold front, effective bulk shear values will finally begin to increase past 35-40 kts. Radar and satellite trends reveal this improving flow is already impacting storm structure, with mid-level rotation becoming more evident on the storms across northern Limestone, Henderson, and Anderson Counties. In addition, these storms are beginning to move into an environment characterized by steeper low-level lapse rates where temperatures have soared into the upper 80s to near 90 degrees. This combination is resulting in an area of DCAPE exceeding 1000 J/kg ahead of the cold front, which is presently along a Killeen to Waco to Athens line. Thus, we anticipate the primary threat may be shifting towards damaging winds, although the risk for large hail threat will continue given the impressive mid-level lapse rates and improving bulk shear. Finally, while the overall tornado threat remains LOW, we continue to highlight an area bounded by a line from Palestine to Mexia to Marquez. While low-level winds remain veered and weak, the presence of 0-3km CAPE increasing to around 100-150 J/kg across this area, combined with at least some limited Storm Relative Helicity, means that we cannot rule out an isolated tornado or two as this activity presses southeastward. The good news is that the lingering severe weather threat will be quickly coming to an end here, as the cold front will be exiting our CWA by 6 PM. This will leave us will gusty northwest winds to contend with this evening. Breezy northwest winds will linger overnight, but the strong gustiness will be subsiding around 7-8 PM. Anticipate a generally dry overnight period, although we have added in low shower chances near our Red River counties as the core of the parent upper-low slides across Oklahoma. Even though mid-level temperatures will cool with the approach of the low, meager lapse rates should result in a notable lack of instability, limiting the thunder potential with any overnight activity. A fine stretch of weather looks to be in store through the remainder of the week and the upcoming weekend, although high temperatures will gradually start climbing into the 80s. It'll be another cool morning on Friday as surface high pressure moves in from the west. Clear skies and slackening northwest winds will allow temperatures to fall into the 40s across our outlying and more sheltered locations. Southerly flow will return on Sunday as high pressure shifts east of the region. Any more robust moisture return will be slow to arrive, but dewpoints will gradually start inching past 60 degrees by Tuesday. An approaching shortwave trough on Wednesday may bring our next chance for storms to the region. Carlaw && .AVIATION... /ISSUED 1237 PM CDT Wed May 3 2017/ The cold front as of 1720Z stretches from a KSEP-KAFW-KGYI line, demarcated nicely on visible satellite and as a fine line on area radars. Initial convection has struggled to develop (save for a lone storm which continues to track into Ellis County). We'll continue to show VCTS through 19Z at AFW, GKY, DAL, and DFW where there is still a brief window for additional convective development before the cold front slices across all of our Metroplex TAF sites. Behind the front, VFR conditions will prevail along with strong and gusty northwest winds. It's possible that gusts at DFW may briefly approach AWW criteria later this afternoon, but this window would be quite brief, between 22-00Z or so. Thankfully, the 330-350 direction should help to substantially temper any crosswind issues at DFW. Surface winds at Waco will continue to gradually veer ahead of the approaching front. The northwest wind shift is expected to occur between 20-21Z, and this has been added inside the TEMPO group for TSRA. Northwest winds will subside this evening, but will remain breezy overnight before becoming gusty once again on Thursday afternoon. At this time, it appears the better wrap-around moisture will remain to the north of our TAF sites, and have continued with a dry forecast for the time being. Some VFR cloud cover will, however, be possible. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 51 72 51 77 55 / 10 10 10 0 0 Waco 50 74 47 78 50 / 10 10 10 0 0 Paris 47 69 48 72 48 / 10 10 10 0 0 Denton 49 72 46 75 48 / 10 10 10 0 0 McKinney 49 71 48 74 48 / 10 10 10 0 0 Dallas 52 73 53 78 56 / 10 10 10 0 0 Terrell 49 71 48 75 50 / 10 10 10 0 0 Corsicana 49 72 50 76 52 / 10 10 10 0 0 Temple 53 75 47 78 50 / 10 10 10 0 0 Mineral Wells 48 74 45 78 49 / 20 10 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CDT this evening for TXZ091>095-100>107- 115>123-129>135-141>146-156>161. && 90/90
Hazardous weather outlook, May 3, 3:42 PM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 342 PM CDT Wed May 3 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 342 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. A strong cold front continues to move through the region, and a threat for strong to severe thunderstorms will continue south and east of the front this afternoon. The greatest risk for severe weather exists south and east of a Killeen to Mexia to Athens line. The main threats will be damaging winds and large hail, although a brief tornado cannot be ruled out mainly southeast of a Palestine to Mexia to Marquez line. Thunderstorms will exit the region from northwest to southeast by early this evening. Winds will become gusty out of the northwest following the passage of the cold front, and a Wind Advisory remains in effect until 8 PM north of a Killeen to Athens line. Wind gusts of 30 to 40 mph will be possible until then. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected this afternoon, mainly south and east of a Killeen to Mexia to Athens line.
In the hours before
Local storm report, May 3, 3:35 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL MEXIA 31.68N 96.50W
05/03/2017 E1.75 INCH LIMESTONE TX EMERGENCY MNGR
GOLF BALL SIZE HAIL IN MEXIA.Local storm report, May 3, 3:40 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 5 S MEXIA 31.61N 96.50W
05/03/2017 E1.00 INCH LIMESTONE TX AMATEUR RADIO
QUARTER SIZE HAIL SOUTH OF MEXIA.Local storm report, May 3, 3:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL GROESBECK 31.53N 96.52W
05/03/2017 E1.00 INCH LIMESTONE TX TRAINED SPOTTER
QUARTER SIZE HAIL IN GROESBECK.Local storm report, May 3, 4:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 3 W MARQUEZ 31.23N 96.32W
05/03/2017 E1.00 INCH LEON TX TRAINED SPOTTER
QUARTER SIZE HAIL 3 MILES WEST OF MARQUEZSpecial weather statement, May 3, 4:27 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
427 PM CDT WED MAY 3 2017
TXZ148-032200-
Anderson TX-
427 PM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY
UNTIL 500 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Grapeland, or 17 miles southeast of Palestine,
moving northeast at 35 mph.
Dime size hail will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Anderson County.
A severe thunderstorm watch remains in effect until 700 PM CDT for
central Texas.
LAT...LON 3159 9528 3157 9546 3164 9553 3176 9538
3175 9536 3174 9537 3173 9537 3173 9534
3172 9534 3170 9533 3171 9531 3168 9528
3166 9528 3163 9529 3162 9526 3161 9526
TIME...MOT...LOC 2126Z 240DEG 30KT 3160 9541
HernandezSpecial weather statement, May 3, 4:35 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
435 PM CDT WED MAY 3 2017
TXZ148-032200-
Anderson TX-
435 PM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ANDERSON COUNTY
UNTIL 500 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Elkhart, or 15 miles south of Palestine, moving
east at 40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Elkhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 700 PM CDT for
central Texas.
LAT...LON 3154 9565 3153 9565 3151 9573 3153 9576
3155 9575 3156 9571 3158 9573 3160 9571
3162 9571 3165 9574 3165 9575 3161 9575
3160 9577 3161 9578 3167 9576 3158 9543
TIME...MOT...LOC 2134Z 289DEG 34KT 3153 9571
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:12 AM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 35 more | 17 hr |
| May 3, 11:01 AM CDT | Special Weather Statement | FWD | Tarrant | 14 min |
| May 3, 11:19 AM CDT | Special Weather Statement | FWD | Tarrant | 11 min |
| May 3, 11:33 AM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| May 3, 12:00 PM CDT | Special Weather Statement | FWD | Ellis | 30 min |
| May 3, 12:23 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 67 min |
| May 3, 12:48 PM CDT | Special Weather Statement | FWD | Johnson | 27 min |
| May 3, 1:00 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 38 min |
| May 3, 1:31 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 59 min |
| May 3, 1:33 PM CDT | Special Weather Statement | FWD | Dallas | 27 min |
| May 3, 1:35 PM CDT | Special Weather Statement | FWD | Hill | 25 min |
| May 3, 2:04 PM CDT | Special Weather Statement | FWD | Rockwall | 26 min |
| May 3, 2:08 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 67 min |
| May 3, 2:10 PM CDT | Special Weather Statement | FWD | Hill | 35 min |
| May 3, 2:16 PM CDT | Severe Thunderstorm Warning | FWD | Hill, McLennan | 59 min |
| May 3, 2:27 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 63 min |
| May 3, 2:38 PM CDT | Special Weather Statement | FWD | Kaufman | 37 min |
| May 3, 2:44 PM CDT | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 61 min |
| May 3, 2:47 PM CDT | Special Weather Statement | FWD | Burnet | 28 min |
| May 3, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 47 min |
| May 3, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 59 min |
| May 3, 3:20 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 15 min |
| May 3, 3:35 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| May 3, 4:12 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 63 min |
| May 3, 4:14 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Limestone, Robertson | 61 min |
| May 3, 4:27 PM CDT | Special Weather Statement | FWD | Cherokee | 33 min |
| May 3, 4:35 PM CDT | Special Weather Statement | FWD | Anderson | 25 min |
| May 3, 4:44 PM CDT | Special Weather Statement | FWD | Freestone | 46 min |
| May 3, 5:24 PM CDT | Special Weather Statement | FWD | Robertson | 36 min |
| May 3, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.